MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH
Catalog Number 0010303
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Purulent Discharge (1812)
Date of Event 09/05/2008
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2008 - patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of ventralex mesh on (b)(6) 2008.Per operative notes, "the hernia sac was circumferentially dissected out.A small defect was made and a ventralex mesh was placed inside the defect and sutured." (b)(6) 2008 - patient was diagnosed with wound infection and abscess thereby underwent incision and drainage.(b)(6) 2008 - patient was diagnosed with infected mesh thereby underwent open repair with explant of mesh.Per operative notes, "the mesh was removed, and a large collection of pus was noted and suctioned out.The defect was closed with sutures." (b)(6) 2008 - patient was diagnosed with ventral umbilical hernia thereby underwent laparoscopic repair with implant of synthetic mesh.(b)(6) 2015 - patient was diagnosed with recurrent umbilical hernia thereby underwent excision of suture granuloma and fascial defect repair.Attorney alleges that the patient had abscess, adhesions, infections, scar tissue, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information received, no conclusion can be made.Per medical records review, about 4 months post implant of ventralex mesh, patient was diagnosed with bacterial infection, purulent discharge, abscess and removal of the mesh.The instructions-for-use supplied with the device list infection as a possible complication.In regard to the infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." should additional information be provided a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH ¿ VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21761551
Report Number1213643-2025-00296
Device Sequence Number18304714
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486(17)120828(10)HURF1599
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021736
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2008
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2012
Device Catalogue Number0010303
Device Lot NumberHURF1599
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Initial Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale